MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02094.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous malformation (pavm) using pod packing coils (podjs), ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed a ruby coil into the target location using the lantern.Then, the physician placed a podj (f94195) into the target location using the lantern and when checking the density via an angiography, everything was great.Three minutes later, while successfully placing another ruby coil into the vein, it was seen via an angiography that the previous podj that was placed was getting a bit loose making a small loop proximal.Subsequently, a few minutes later, the proximal end of the podj loosened more.The physician then placed another ruby coil into the target location using the lantern.Then, while advancing another podj (f97197), the podj unintentionally detached and subsequently, the physician was unable to manipulate the podj to reach the target location.Therefore, the physician removed the pusher assembly and attempted to push the podj using a non-penumbra guidewire into the target location with limited success.It was reported that the proximal end of the podj migrated in the artery; however, it was reported that the desired density was achieved.The physician decided to leave the podj in the artery the podj migrated to.The procedure was completed using two additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10906704
Report Number3005168196-2020-02095
Device Sequence Number13741626
Product Code HCG
UDI-Device Identifier00814548016719
UDI-Public00814548016719
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF97197
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight70
Date Report Sent to FDA01/01/2005